Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 145, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 14, 2005, 5:25 AM EST for Vance County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2005, 5:25 AM EST (10:25 UTC)
- Expired
- Jan 14, 2005, 6:00 AM EST
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 14, 5:00 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 10.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 141025
SVRRAH
NCC181-141100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
525 AM EST FRI JAN 14 2005
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VANCE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 AM EST
* AT 525 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM TUNGSTEN TO 15
MILES SOUTHWEST OF KITTRELL...OR ALONG A LINE EXTENDING FROM 15
MILES NORTH OF HENDERSON TO 15 MILES NORTHEAST OF DURHAM...MOVING
NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
TOWNSVILLE...
BULLOCKSVILLE...GILL...
DREWRY...GILLBURG...
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. THESE WINDS BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY THE DAMAGING WINDS CAN BE DEADLY.
LAT...LON 3627 7851 3648 7851 3653 7845 3654 7833
3644 7832 3643 7830 3636 7830 3635 7829
3619 7842 3619 7843
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 14, 3:50 AM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 14, 3:50 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 350 AM EST FRI JAN 14 2005 .SHORT TERM (TODAY THROUGH SATURDAY)... TORNADO WATCH IN EFFECT UNTIL 5 AM. STRONG COLD FRONT JUST WEST OF THE MOUNTAINS WILL MOVE ACROSS THE AREA THIS MORNING. PRIOR TO FRONTAL PASSAGE A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST. THERE IS A POSSIBILITY OF ISOLATED TORNADOES AS THIS LINE MOVES THROUGH. STRONG HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE NORTH...USHERING IN A DRASTIC CHANGE IN TEMPERATURES FOR THE WEEKEND. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... COLD...DRY WEATHER TO CONTINUE THROUGH THE WEEK AS HIGH PRESSURE SETTLES OVER THE AREA. HIGHS WILL BE IN THE 40S WITH LOWS IN THE 20S. && .AVIATION... THROUGH 12Z...SOUTHERLY WINDS GUSTING TO 30 KTS AS STRONG COLD FRONT TRACKS EAST THROUGH THE AREA...CIGS 25HND TO 3K FT. VSBY 5 MIS IN RAIN...EXCP BLO 1 MI IN TSTMS. 12Z-19Z WINDS SHIFTING TO THE N/NE...CIGS BLO 1K FT...VSBY 2-3MIS IN RAIN. 19Z-22Z CIGS 1K-25HND FT WITH VFR VSBY. AFT 22Z UNRESTRICTED CIGS/VSBYS. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...TORNADO WATCH FOR RALEIGH EASTWARD UNTIL 5 AM FRIDAY. && SHORT TERM...RHJ LONG TERM...RHJ AVIATION...WSS
Hazardous weather outlook, Jan 13, 5:40 AM EST, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 540 AM EST THU JAN 13 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-141039- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE...GOLDSBORO... GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON...LILLINGTON... LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD... RALEIGH...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY...WADESBORO... WARRENTON...WILSON AND WINSTON-SALEM 540 AM EST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... NUMEROUS SHOWERS ALONG WITH A FEW THUNDERSTORMS WILL CROSS CENTRAL NORTH CAROLINA LATE TONIGHT. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME...A STORM OR TWO MAY BE STRONG ENOUGH TO PRODUCE WIND GUSTS AROUND 60 MPH. OTHERWISE...EXPECT BREEZY SOUTHERLY WINDS TODAY AND TONIGHT WITH FREQUENT GUSTS BETWEEN 25 AND 30 MPH. .DAYS TWO THROUGH SEVEN... A STRONG COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA FRIDAY MORNING. A BAND OF SHOWERS WITH A FEW THUNDERSTORMS WILL ACCOMPANY THE FRONT. BREEZY SOUTH WINDS WILL SHIFT TO THE NORTH AS THE FRONT CROSSES THE REGION. WIND GUSTS BETWEEN 20 AND 30 MPH ARE EXPECTED THROUGH FRIDAY AFTERNOON. EXPECT MUCH COLDER TEMPERATURES FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER SPOTTERS ARE STRONGLY ENCOURAGED TO REPORT THREATENING WEATHER OF ANY KIND TO THE NATIONAL WEATHER SERVICE OR TO THE LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jan 14, 1:52 AM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 152 AM EST FRI JAN 14 2005 NCZ021-022-038-039-073-074-083-084-140745- ANSON NC-DAVIDSON NC-FORSYTH NC-GUILFORD NC-MONTGOMERY NC- RANDOLPH NC-RICHMOND NC-STANLY NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BELEWS CREEK... GREENSBORO...LEXINGTON...ROCKINGHAM...TROY... WADESBORO AND WINSTON-SALEM 152 AM EST FRI JAN 14 2005 ...SEVERE THUNDERSTORM WARNING IN EFFECT FOR FORSYTH... DAVIDSON... STANLY... AND ANSON COUNTIES... ...TORNADO WATCH CONTINUES IN EFFECT THROUGH 500 AM... A SQUALL LINE WAS MOVING EAST NORTHEAST AT 40 MPH INTO THE PIEDMONT TRIAD REGION AT 150 AM. THE SQUALL LINE WAS PRODUCING GUSTY WIND TO BETWEEN 40 AND 60 MPH ALONG WITH VERY HEAVY RAINFALL. THE LINE WAS MOVING INTO DAVIDSON... FORSYTH... ANSON... AND STANLY COUNTIES. THIS INCLUDES WINSTON-SALEM... LEXINGTON... ALBEMARLE... AND WADESBORO AREAS WHERE SEVERE THUNDERSTORM WARNINGS ARE IN EFFECT. THIS SQUALL LINE IS EXPECTED TO CONTINUE MOVING EAST AND WILL AFFECT GUILFORD... RANDOLPH... MONTGOMERY... AND RICHMOND COUNTIES BEFORE 300 AM. THE THREAT OF SEVERE WEATHER HAS DIMINISHED TO THE WEST OF THE PIEDMONT TRIAD REGION INCLUDING MOUNT AIRY... YADKINVILLE... WILKESBORO... AND DOBSON. IF A WARNING IS ISSUED FOR YOUR AREA... TAKE SHELTER IN AN INTERIOR ROOM AWAY FROM WINDOWS. BADGETT
Special weather statement, Jan 14, 3:21 AM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 321 AM EST FRI JAN 14 2005 NCZ007>010-023>026-040-041-075>077-084>086-088-141100- ALAMANCE NC-CHATHAM NC-CUMBERLAND NC-DURHAM NC-FRANKLIN NC- GRANVILLE NC-HARNETT NC-HOKE NC-LEE NC-MOORE NC-ORANGE NC-PERSON NC- RICHMOND NC-SCOTLAND NC-VANCE NC-WAKE NC-WARREN NC- INCLUDING THE CITIES OF...BURLINGTON...CHAPEL HILL...DURHAM... FAYETTEVILLE...HENDERSON...LAURINBURG...LILLINGTON...LOUISBURG... OXFORD...PITTSBORO...RAEFORD...RALEIGH...ROCKINGHAM...ROXBORO... SANFORD...SOUTHERN PINES AND WARRENTON 321 AM EST FRI JAN 14 2005 ...A BAND OF SHOWERS AND THUNDERSTORM WITH LOCALLY HEAVY RAIN AND WIND GUSTS UP TO 45 MPH WILL SPREAD ACROSS THE AREA THROUGH DAYBREAK... SEVERAL HOURS OF RAIN WITH PERIODS OF VERY HEAVY RAIN AND STRONG GUSTY WINDS WILL MOVE FROM WEST TO EAST ACROSS THE PIEDMONT THIS MORNING. THERE HAVE BEEN NUMEROUS REPORTS OF WIND GUSTS UP TO 45 MPH ASSOCIATED WITH THIS BAND OF SHOWERS AND THUNDERSTORMS. HOURLY RAINFALL RATES APPROACHING HALF AN INCH HAVE BEEN COMMON. THE LEADING EDGE OF THE SHOWERS AND THUNDERSTORMS WILL REACH HENDERSON...CHAPEL HILL...PITTSBORO...CARTHAGE AND ROCKINGHAM BY 400 AM. THE RAIN SHOULD CONTINUE TO MOVE SLOWLY EAST REACHING WARRENTON...RALEIGH...LILLINGTON AND RAEFORD BY 600 AM. COMMUTERS THIS MORNING SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATION. BE ESPECIALLY CAUTIOUS IN THE DARK WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING ON ROADWAYS.
Special weather statement, Jan 14, 3:45 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 345 AM EST FRI JAN 14 2005 NCZ007>010-021>026-038>041-073>077-083>086-088-141000- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-HARNETT NC-HOKE NC- LEE NC-MONTGOMERY NC-MOORE NC-ORANGE NC-PERSON NC-RANDOLPH NC- RICHMOND NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BELEWS CREEK... BURLINGTON...CHAPEL HILL...DURHAM...FAYETTEVILLE...GREENSBORO... HENDERSON...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... OXFORD...PITTSBORO...RAEFORD...RALEIGH...ROCKINGHAM...ROXBORO... SANFORD...SOUTHERN PINES...TROY...WADESBORO... WARRENTON AND WINSTON-SALEM 345 AM EST FRI JAN 14 2005 ...TORNADO WATCH CANCELED FOR SECTIONS OF WESTERN PIEDMONT... ...TORNADO WATCH 15 REMAINS IN EFFECT UNTIL 5 AM EST FOR THE REST OF THE PIEDMONT AND SANDHILL COUNTIES OF CENTRAL NORTH CAROLINA... THE FOLLOWING CENTRAL NORTH CAROLINA COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH 15...FORSYTH...GUILFORD...DAVIDSON AND STANLY. THE SEVERE WEATHER THREAT HAS DIMINISHED IN THESE AREAS. HOWEVER...THE TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM EST FOR THE REMAINDER OF THE PIEDMONT AND SANDHILL COUNTIES OF CENTRAL NORTH CAROLINA. THIS WATCH INCLUDES SUCH CITIES AS FAYETTEVILLE... RALEIGH... DURHAM...HENDERSON...CARTHAGE AND PITTSBORO.
Local storm report, Jan 14, 4:56 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
456 AM EST FRI JAN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TORNADO SCHLEY 36.15N 79.07W
01/14/2005 ORANGE NC LAW ENFORCEMENT
HOME DAMAGED WITH A POSSIBLE GAS LEAK IN NORTHEASTERN
ORANGE COUNTY BY A TORNADO.
&&
AWIPSUSRLocal storm report, Jan 14, 5:14 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 AM EST FRI JAN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM HAIL 2 N CREEDMOOR 36.15N 78.69W
01/14/2005 0.50 INCH GRANVILLE NC LAW ENFORCEMENT
HAIL A LITTLE SMALLER THAN DIME SIZE REPORTED ON BROGDEN
ROAD NORTH OF CREEDMOOR.
&&Local storm report, Jan 14, 5:23 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
523 AM EST FRI JAN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM HAIL 2 N CREEDMOOR 36.15N 78.69W
01/14/2005 0.50 INCH GRANVILLE NC LAW ENFORCEMENT
HAIL A LITTLE SMALLER THAN DIME SIZE REPORTED ON BROGDEN
ROAD NORTH OF CREEDMOOR.
&&The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 1:37 AM EST | Severe Thunderstorm Warning | RAH | Stanly | 53 days |
| Jan 14, 1:37 AM EST | Severe Thunderstorm Warning | RAH | Davidson | 53 min |
| Jan 14, 1:41 AM EST | Severe Thunderstorm Warning | RAH | Forsyth | 64 min |
| Jan 14, 1:46 AM EST | Severe Thunderstorm Warning | RAH | Stanly | 59 min |
| Jan 14, 1:46 AM EST | Severe Thunderstorm Warning | RAH | Guilford | 53 days |
| Jan 14, 1:50 AM EST | Severe Thunderstorm Warning | RAH | Anson | 55 min |
| Jan 14, 2:09 AM EST | Severe Thunderstorm Warning | RAH | Randolph | 36 min |
| Jan 14, 2:41 AM EST | Severe Thunderstorm Warning | RAH | Montgomery | 19 min |
| Jan 14, 4:07 AM EST | Severe Thunderstorm Warning | RAH | Chatham | 23 min |
| Jan 14, 4:27 AM EST | Severe Thunderstorm Warning | RAH | Orange | 33 min |
| Jan 14, 4:34 AM EST | Tornado Warning | RAH | Orange | 26 min |
| Jan 14, 4:47 AM EST | Tornado Warning | RAH | Durham | 13 min |
| Jan 14, 4:53 AM EST | Tornado Warning | RAH | Granville, Person | 37 min |
| Jan 14, 5:27 AM EST | Severe Thunderstorm Warning | RAH | Wake | 33 min |
| Jan 14, 5:33 AM EST | Tornado Warning | RAH | Wake | 17 min |
| Jan 14, 5:47 AM EST | Severe Thunderstorm Warning | RAH | Franklin, Warren | 43 min |
| Jan 14, 6:01 AM EST | Tornado Warning | RAH | Warren | 14 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.